Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 97, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 17, 2015, 10:26 PM CDT for Lincoln County, Lyon County, Minnesota; Brookings County, South Dakota. It was in force for 79 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2015, 10:26 PM CDT (03:26 UTC)
- Expired
- Jul 17, 2015, 11:45 PM CDT
- In force
- 79 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Lincoln County, MN, Lyon County, MN, Brookings County, SD
The radar
The Sioux Falls radar (KFSD), 116 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 10:45 PM CDT | HAIL 1 | Ghent, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 8:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jul 17, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
332
WUUS53 KFSD 180326
SVRFSD
MNC081-083-SDC011-180445-
/O.NEW.KFSD.SV.W.0097.150718T0326Z-150718T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1026 PM CDT FRI JUL 17 2015
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LINCOLN COUNTY IN SOUTHWESTERN MINNESOTA...
NORTHERN LYON COUNTY IN SOUTHWESTERN MINNESOTA...
NORTHEASTERN BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA...
* UNTIL 1145 PM CDT
* AT 1025 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GRANITE FALLS TO NEAR ESTELLINE...MOVING EAST
AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HENDRICKS AROUND 1100 PM CDT.
IVANHOE AROUND 1115 PM CDT.
TAUNTON AROUND 1130 PM CDT.
MINNEOTA AROUND 1135 PM CDT.
GHENT AROUND 1140 PM CDT.
MARSHALL AROUND 1145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS EASTERN SOUTH DAKOTA. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4443 9559 4441 9569 4454 9712 4454 9645
4463 9645 4463 9560
TIME...MOT...LOC 0325Z 277DEG 33KT 4480 9563 4460 9685
HAIL...1.00IN
WIND...70MPH
$$
BT6 follow-up statements
795
WWUS53 KFSD 180344
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1044 PM CDT FRI JUL 17 2015
MNC081-083-SDC011-180445-
/O.CON.KFSD.SV.W.0097.000000T0000Z-150718T0445Z/
LINCOLN MN-LYON MN-BROOKINGS SD-
1044 PM CDT FRI JUL 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN LINCOLN...NORTHERN LYON AND NORTHEASTERN BROOKINGS
COUNTIES...
AT 1042 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL
SIZE AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR SACRED HEART TO TORONTO...
MOVING EAST AT 40 MPH.
A SECOND STORM HAS DEVELOPED AHEAD OF THE LINE. STRONG WINDS IN
EXCESS OF 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS ARE POSSIBLE
WITH THIS STORM AHEAD OF THE LINE.
THESE SEVERE STORMS WILL BE NEAR...
IVANHOE AROUND 1115 PM CDT.
TAUNTON AROUND 1130 PM CDT.
MINNEOTA AROUND 1135 PM CDT.
GHENT AROUND 1140 PM CDT.
MARSHALL AROUND 1145 PM CDT.
LAT...LON 4443 9559 4441 9569 4454 9712 4454 9645
4463 9645 4463 9560
TIME...MOT...LOC 0342Z 277DEG 33KT 4478 9543 4458 9665
$$
BT146
WWUS53 KFSD 180350
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 PM CDT FRI JUL 17 2015
MNC081-083-SDC011-180445-
/O.CON.KFSD.SV.W.0097.000000T0000Z-150718T0445Z/
LINCOLN MN-LYON MN-BROOKINGS SD-
1050 PM CDT FRI JUL 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN LINCOLN...NORTHERN LYON AND NORTHEASTERN BROOKINGS
COUNTIES...
AT 1049 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SACRED HEART TO ASTORIA...MOVING EAST AT
40 MPH.
THESE SEVERE STORMS WILL BE NEAR...
IVANHOE AROUND 1115 PM CDT.
TAUNTON AROUND 1130 PM CDT.
MINNEOTA AROUND 1135 PM CDT.
GHENT AROUND 1140 PM CDT.
MARSHALL AROUND 1145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4443 9559 4441 9569 4449 9653 4454 9645
4463 9645 4463 9560
TIME...MOT...LOC 0349Z 277DEG 33KT 4477 9533 4458 9655
$$
BT453
WWUS53 KFSD 180400
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 PM CDT FRI JUL 17 2015
SDC011-180409-
/O.CAN.KFSD.SV.W.0097.000000T0000Z-150718T0445Z/
BROOKINGS SD-
1100 PM CDT FRI JUL 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROOKINGS COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4443 9559 4441 9569 4448 9645 4463 9645
4463 9560
TIME...MOT...LOC 0359Z 277DEG 33KT 4476 9523 4457 9645
$$
MNC081-083-180445-
/O.CON.KFSD.SV.W.0097.000000T0000Z-150718T0445Z/
LINCOLN MN-LYON MN-
1100 PM CDT FRI JUL 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN LINCOLN AND NORTHERN LYON COUNTIES...
AT 1059 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR RENVILLE TO NEAR HENDRICKS...MOVING
EAST AT 40 MPH.
THESE SEVERE STORMS WILL BE NEAR...
IVANHOE AROUND 1115 PM CDT.
TAUNTON AROUND 1130 PM CDT.
MINNEOTA AROUND 1135 PM CDT.
MARSHALL AND GHENT AROUND 1145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4443 9559 4441 9569 4448 9645 4463 9645
4463 9560
TIME...MOT...LOC 0359Z 277DEG 33KT 4476 9523 4457 9645
$$
BT346
WWUS53 KFSD 180416
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1116 PM CDT FRI JUL 17 2015
MNC081-180425-
/O.CAN.KFSD.SV.W.0097.000000T0000Z-150718T0445Z/
LINCOLN MN-
1116 PM CDT FRI JUL 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHWESTERN MINNESOTA.
LAT...LON 4443 9559 4441 9569 4445 9608 4454 9608
4455 9609 4463 9609 4463 9560
TIME...MOT...LOC 0415Z 309DEG 20KT 4495 9481 4448 9566
$$
MNC083-180445-
/O.CON.KFSD.SV.W.0097.000000T0000Z-150718T0445Z/
LYON MN-
1116 PM CDT FRI JUL 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN LYON COUNTY...
AT 1115 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COSMOS TO 6 MILES EAST OF MARSHALL...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN LYON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4443 9559 4441 9569 4445 9608 4454 9608
4455 9609 4463 9609 4463 9560
TIME...MOT...LOC 0415Z 309DEG 20KT 4495 9481 4448 9566
HAIL...0.88IN
WIND...60MPH
$$
BT499
WWUS53 KFSD 180422
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1122 PM CDT FRI JUL 17 2015
MNC083-180445-
/O.CON.KFSD.SV.W.0097.000000T0000Z-150718T0445Z/
LYON MN-
1122 PM CDT FRI JUL 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHEASTERN LYON COUNTY...
AT 1121 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COSMOS TO 10 MILES EAST OF MARSHALL...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARSHALL...COTTONWOOD AND GHENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4443 9559 4441 9569 4443 9588 4451 9592
4463 9592 4463 9560
TIME...MOT...LOC 0421Z 277DEG 33KT 4494 9473 4447 9558
HAIL...0.88IN
WIND...60MPH
$$
BT400
WWUS53 KFSD 180441
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1141 PM CDT FRI JUL 17 2015
MNC083-180450-
/O.EXP.KFSD.SV.W.0097.000000T0000Z-150718T0445Z/
LYON MN-
1141 PM CDT FRI JUL 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LYON COUNTY WILL
EXPIRE AT 1145 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHWESTERN MINNESOTA.
LAT...LON 4443 9559 4441 9569 4443 9588 4451 9592
4463 9592 4463 9560
TIME...MOT...LOC 0437Z 277DEG 33KT 4494 9473 4447 9558
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:09 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 17, 7:09 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 709 PM CDT FRI JUL 17 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 356 PM CDT FRI JUL 17 2015 A WARM AND HUMID DAY ACROSS THE AREA WITH A COLD FRONT WORKING INTO CENTRAL SOUTH DAKOTA THIS AFTERNOON. SUSPECT THAT THIS WILL BE THE FOCUS OF DEVELOPMENT LATE THIS AFTERNOON AND THIS ACTIVITY WILL LIKELY PROPAGATE EASTWARD AND POSSIBLY SCRAPE THE HIGHWAY 14 CORRIDOR FROM HURON TO BROOKINGS TO MARSHALL MINNESOTA EARLY THIS EVENING. IF THUNDERSTORMS GET GOING IN THIS AREA THERE IS PLENTY OF INSTABILITY AND SHEAR AVAILABLE TO KEEP THE STORMS GOING INTO THE EVENING...ESPECIALLY WITH THE LOW LEVEL JET GRADUALLY INCREASING... AND WINDS TO 70 MPH AND HAIL TO WALNUT SIZE WOULD BE POSSIBLE. FARTHER SOUTH TOWARDS INTERSTATE 29...THE MISSOURI RIVER AND NORTHWEST IOWA...THE CAP SHOULD PRECLUDE ANY DEVELOPMENT DURING THE AFTERNOON AND EARLY EVENING HOURS. BY EARLY EVENING THE LOW LEVEL JET WILL FOCUS TOWARDS SOUTHWEST MINNESOTA AND WILL EITHER HELP SUSTAIN ANY ONGOING THUNDERSTORM ACTIVITY THAT CAN DEVELOP IN CENTRAL SOUTH DAKOTA OR POSSIBLY ALLOW A FEW STORMS TO DEVELOP. NEW STORM DEVELOPMENT MAY BE A BIT DIFFICULT HOWEVER AS THE ELEVATED INSTABILITY IS CAPPED. WILL ALSO NEED TO WATCH SOUTH CENTRAL SOUTH DAKOTA BY ABOUT 3Z AS UPPER LEVEL SUPPORT WORKS ACROSS THAT AREA AND FAIRLY STEEP MID LEVEL LAPSE RATES ARE EXPECTED. ISOLATED STORMS WILL BE POSSIBLE WITH THIS FORCING AND A FEW OF THESE STORMS COULD ALSO BE SEVERE...ALTHOUGH ELEVATED INSTABILITY AND SHEAR ARE NOT AS STRONG AS FARTHER NORTH. WOULD EXPECT MORE OF A THREAT OF 60 MPH WINDS AND QUARTER SIZED HAIL. BY SATURDAY THE BETTER CHANCES FOR THUNDERSTORMS WILL WORK EASTWARD BUT NORTHWEST IOWA WILL STILL SEE STEEP MID LEVEL LAPSE RATES SO A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE MORNING. NO MAJOR CHANGES TO LOWS TONIGHT OR HIGHS ON SATURDAY. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 356 PM CDT FRI JUL 17 2015 MODELS IN BETTER AGREEMENT WITH PUSHING THE FRONT SOUTHEAST OF THE REGION BY SATURDAY EVENING WITH WESTERLY FLOW ALOFT TURNING NORTHWEST AHEAD OF A BRIEF SPELL OF UPPER LEVEL RIDGING SUNDAY AND SUNDAY NIGHT. ALL MODELS BRING A MID LEVEL WAVE THROUGH I80 CORRIDOR...THEREFORE HAVE REMOVED THE POPS SATURDAY NIGHT AND SUNDAY. OTHERWISE...EXPECT MOSTLY SUNNY SKIES AND PLEASANT TEMPERATURES ON SUNDAY. WITH LIGHT NORTHWEST WINDS...HIGHS WILL BE IN THE LOW TO MID 80S. A MORE SUBSTANTIAL WAVES DROPS OUT OF THE NORTHWEST FLOW AROUND THE MONDAY NIGHT AND TUESDAY TIME FRAME...BUT NOT A LOT OF CONFIDENCE IN MODEL SOLUTION TIMING OR TRACK. MOISTURE WILL BE MORE LIMITED AS A LACK OF MOISTURE RETURN ON MONDAY KEEPS DEWPOINTS LOCKED INTO THE UPPER 50S TO UPPER 60S. WITH THIS IN MIND...OPTED TO ELIMINATE ALL BUT THE EXTREME SOUTHEAST FORECAST AREA SPOTTY ISOLATED POPS THAT THE SUPERBLEND PRODUCED. HIGHS ON MONDAY WILL WARM INTO THE MID 80S TO LOWER 90S BUT WILL BE A FEW DEGREES COOLER TUESDAY. A LITTLE BETTER CONSENSUS IS SEEN ON TUESDAY NIGHT AND WEDNESDAY AS THE VERY PROGRESSIVE PATTERN LIFTS YET ANOTHER WAVE INTO THE HIGH PLAINS. THE GFS AND ECMWF BRING STORMS INTO WESTERN AND CENTRAL SOUTH DAKOTA LATE TUESDAY NIGHT AND SLOWLY EASTWARD INTO WEDNESDAY NIGHT. THE CANADIAN DOES MORE OF A SPLIT OF ENERGY AROUND THE FORECAST AREA...HOWEVER THINK THAT HIGH CHANCE POPS REMAIN WARRANTED DURING THIS PERIOD. HIGHS WILL BE SEASONAL IN THE 80S WITH A FEW LOWER 90S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 708 PM CDT FRI JUL 17 2015 TIMING OF CONVECTION CONTINUES TO BE THE LARGEST CHALLENGE TO SHORT TERM. CLUSTER OF STORMS TO NORTH OF KHON EARLY EVENING WILL CONTINUE TO PRODUCE EXPANDING OUTFLOW WHICH COULD INITIATE CONVECTION AS EARLY AS 02Z...BUT BETTER THREAT MAY BE TIED TO STRONGER UPPER FORCING BY 05Z. FOR KFSD...DEVELOPMENT IS MUCH MORE IN QUESTION...AND LACK OF CONFIDENCE TO TIMING WILL KEEP FROM MENTIONING THUNDER...WITH A FEW SHOWERS AFTER 07Z. FOR KSUX... VERY SLOW MOVING STORM NORTHWEST OF KOFK AND APPROACH OF LARGER SCALE FORCING WOULD EVENTUALLY SUGGEST POTENTIAL FOR CONVECTION... BUT AGAIN TIMING AT LEAST TOWARD 06Z...AND WILL KEEP CLEAR OF THE TAF FOR THE MOMENT. OUTSIDE CONVECTION...LIKELY TO REMAIN VFR...BUT WITH CONVECTION WOULD EXPECT AT LEAST A BRIEF DROP INTO MVFR TO IFR CONDITIONS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...08 LONG TERM... AVIATION...CHAPMAN
Hazardous weather outlook, Jul 17, 11:54 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1154 AM CDT FRI JUL 17 2015 IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098- NEZ013-014-SDZ050-054>056-059>071-181700- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MINER-LAKE-MOODY-DAVISON- HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 1154 AM CDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES WILL CLIMB TO 90 TO 100 THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 7 PM. THE STRONGEST STORM COULD PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF ADDITIONAL STORMS LATE SATURDAY AFTERNOON EAST OF HIGHWAY 60 IN NORTHWEST IOWA. THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4PM. MNZ071-072-SDZ038>040-052-053-057-058-181700- LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN- BRULE-AURORA- 1154 AM CDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES WILL CLIMB TO 90 TO 100 DEGREES THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 5 PM. THE STRONGEST STORM COULD PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 70 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF ADDITIONAL STORMS LATE SATURDAY AFTERNOON EAST OF HIGHWAY 60 IN NORTHWEST IOWA. THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4PM.
In the hours before
Local storm report, Jul 17, 9:59 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 PM CDT FRI JUL 17 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST AVON 43.01N 98.07W
07/17/2015 E60 MPH BON HOMME SD TRAINED SPOTTER
BRANCHES DOWN
&&
AFLocal storm report, Jul 17, 10:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1008 PM CDT FRI JUL 17 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TSTM WND GST SCOTLAND 43.15N 97.71W
07/17/2015 E52 MPH BON HOMME SD LAW ENFORCEMENT
&&
AFThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:58 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 47 min |
| Jul 17, 10:22 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Hutchinson, Lincoln, Turner, Yankton | 23 min |
| Jul 17, 10:53 PM CDT | Severe Thunderstorm Warning | FSD | Union | 52 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Severe Thunderstorm Warnings in South Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.